Proper Use

Drug information provided by: Micromedex

Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. This is especially important for elderly patients, who may be more sensitive to the effects of pain medicines. If too much of this medicine is taken for a long time, it may become habit-forming and cause mental or physical dependence. Also, large amounts of acetaminophen may cause liver damage if taken for a long time.

This medicine should come with a Medication Guide. Read and follow these instructions carefully. Ask your doctor if you have any questions.

You may take this medicine with or without food.

Measure the oral liquid using the patient cup that comes with the package.

Swallow the extended-release tablet whole with water. Do not crush, break, chew, or dissolve it. Do not pre-soak, lick, or wet the tablet before placing it in your mouth. Do not give this medicine by feeding tubes.

Check with your doctor first before changing dosage forms (eg, capsules, extended-release tablets, tablets). These forms are very different from each other.

This combination medicine contains acetaminophen (Tylenol®). Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours).

Dosing

The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

  • For moderate to moderately severe pain:
    • For oral dosage form (capsules):
      • Adults—1 capsule every 6 hours as needed.
      • Children—Use and dose must be determined by your doctor.
    • For oral dosage form (extended-release tablets):
      • Adults—2 tablets every 12 hours as needed. The second dose may be given as early as 8 hours after your first dose, and the following doses are given every 12 hours.
      • Children—Use and dose must be determined by your doctor.
    • For oral dosage form (solution):
      • Adults—5 milliliters (mL) or one teaspoonful every 6 hours as needed. Your doctor may increase your dose as needed. However, the dose is usually not more than 60 mL (12 teaspoonfuls) per day.
      • Children—Use and dose must be determined by your doctor.
    • For oral dosage form (tablets):
      • Adults—1 tablet every 6 hours as needed.
      • Children—Use and dose must be determined by your doctor.

Missed Dose

If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Storage

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Keep out of the reach of children.

Do not keep outdated medicine or medicine no longer needed.

Ask your healthcare professional how you should dispose of any medicine you do not use.

Flush any unused capsules, liquid, or tablets down the toilet.